Alert archive / Wyoming / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 16, 2013, 1:14 PM MDT for Fremont County, Wyoming. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2013, 1:14 PM MDT (19:14 UTC)
- Expired
- May 16, 2013, 1:45 PM MDT
- In force
- 31 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 11:22 AM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 16, 11:22 AM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1122 AM MDT THU MAY 16 2013 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT A FEW SHOWERS CONTINUE ACROSS PORTIONS OF NORTHERN AND WESTERN WYOMING THIS MORNING. SHOWER ACTIVITY WILL WEAKEN...BUT SOME SHOWER ACTIVITY WILL REMAIN OVER THE AREA THROUGH THE MORNING. A WAVE OF LOW PRESSURE WILL MOVE THROUGH THE STATE TODAY. THIS SYSTEM WILL BRING ANOTHER ROUND OF INSTABILITY ACROSS THE STATE. THUNDERSTORMS WILL BE POSSIBLE...WITH SOME THUNDERSTORM ACTIVITY POSSIBLE DURING THE LATE MORNING HOURS. THUNDERSTORM COVERAGE AND LIKELIHOOD WILL INCREASE THROUGH THE AFTERNOON. GUSTY WIND WILL BE THE PRIMARY THREAT WITH ANY ACTIVITY...THOUGH SMALL HAIL WILL NOT BE OUT OF THE QUESTION...ALONG WITH INSTANCES OF HEAVY RAIN. PAST WILDFIRE BURN SCARS WILL BE MONITORED CLOSELY FOR ANY POTENTIAL FOR FLOODING. ANOTHER DAY OF MILD TO WARM TEMPERATURES MAY ALSO CONTINUE TO MELT SNOW PACK ACROSS THE HIGHER TERRAINS. RIVER MONITORING EQUIPMENT WILL CONTINUE TO BE WATCHED FOR ANY SIGNIFICANT RISES TODAY. A STRONGER TROUGH OF LOW PRESSURE WILL MOVE TOWARDS THE AREA FRIDAY MORNING AND AFTERNOON. WITH AN INCREASING SOUTHWEST FLOW...AND A SLIGHT NEGATIVE TILT TO THE SYSTEM...SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP. SHOWER ACTIVITY WILL BE FOUND ESPECIALLY ACROSS THE WESTERN MOUNTAINS AND VALLEYS FRIDAY MORNING...WITH COVERAGE SPREADING TO INCLUDE MUCH OF NORTHWESTERN WYOMING BY FRIDAY AFTERNOON. CONFIDENCE IS FAIR WITH THE DEVELOPMENT OF THIS PATTERN AS THERE IS A FAIR AMOUNT OF CONSISTENCY BETWEEN THE VARIOUS MODELS. THE TROUGH WILL MOVE THROUGH THE AREA ON SATURDAY BRINGING COOLER TEMPERATURES ACROSS THE FORECAST AREA. ADDITIONALLY...THE PRESENCE OF THIS SYSTEM WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS BY LATE SATURDAY MORNING. SHOWERS WILL CONTINUE THROUGH THE EARLY EVENING HOURS...WITH COVERAGE DECREASING WITH THE LOSS OF DAYLIGHT. .LONG TERM...SUNDAY THROUGH THURSDAY AN UPPER LOW/TROUGH ASSOCIATED WITH A REX BLOCK ACROSS NORTH AMERICA WILL AFFECT THE FORECAST AREA SUNDAY AND MONDAY. THIS WILL RESULT IN COOL AND INCLEMENT WEATHER BOTH DAYS. A SECONDARY COLD FRONT ASSOCIATED WITH THIS TROUGH IS EXPECTED TO PUSH SOUTH ACROSS THE FORECAST AREA SUNDAY INTO SUNDAY NIGHT. GLOBAL MODELS ARE SHOWING THE POTENTIAL FOR UPSLOPE POTENTIAL EAST OF THE DIVIDE IN WAKE OF THIS FRONT. THE FLOW IS EXPECTED TO BACK MONDAY NIGHT/TUESDAY AS THE UPPER LOW/TROUGH SHIFTS INTO THE PLAINS SHUTTING OFF THE UPSLOPE FLOW. ALTHOUGH THERE WILL BE CHANCES FOR PRECIPITATION ACROSS THE ENTIRE AREA SUNDAY AND MONDAY...THE BEST CHANCE WILL BE EAST OF THE DIVIDE. PRECIPITATION TYPE WILL BE VALLEY RAIN AND MOUNTAIN SNOW...WITH A SNOW/RAIN ELEVATION RANGING ROUGHLY BETWEEN 7500 AND 9000 FEET SUNDAY AND MONDAY. WEAK RIDGING IS EXPECTED ACROSS THE FORECAST AREA TUESDAY...IN BETWEEN AN UPPER LOW ACROSS THE MIDWEST AND A STRONGER UPPER LOW PUSHING INTO THE PACIFIC NORTHWEST. THIS WILL RESULT IN WARMER AND DRIER CONDITIONS TUESDAY. HOWEVER STILL CANNOT RULE OUT SOME CONVECTION ESPECIALLY EAST OF THE DIVIDE. GLOBAL MODELS ARE IN GOOD AGREEMENT THAT THE STRONG UPPER LOW PUSHING INTO THE PACIFIC NORTHWEST LATE TUESDAY INTO TUESDAY NIGHT WILL REMAIN ACROSS PACIFIC NORTHWEST AREA WEDNESDAY AND THURSDAY. THE MAIN RESULT FOR THE FORECAST AREA WILL BE WARMING TEMPERATURES AND INCREASING SOUTHWEST FLOW. MOISTURE APPEARS TO BE SOMEWHAT LIMITED IN THE SOUTHWEST FLOW AHEAD OF THIS UPPER LOW...BUT ENOUGH TO WARRANT SLIGHT CHANCE POPS...MAINLY ACROSS THE WEST AND NORTHWEST. && .AVIATION.../18Z ISSUANCE/ ISOLATED THUNDER OVER WESTERN MOUNTAINS BETWEEN KJAC AND KBPI THIS MORNING ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE. ISOLATED TO SCATTERED CONVECTION IS EXPECTED THIS AFTERNOON INTO THE EVENING. THE BEST CONCENTRATION SHOULD BE ACROSS THE NORTHWEST...BUT ALL TAF SITES EXCEPT WILL HAVE THE POSSIBILITY OF THUNDERSTORM ACTIVITY THIS AFTERNOON. MOST OF THIS ACTIVITY WILL WANE AN HOUR OR TWO AFTER SUNSET...EXCEPT ACROSS THE WEST AND NORTHWEST. KJAC WILL HOWEVER HAVE CONVECTION AROUND THROUGH THE ENTIRE NIGHT WITH DECENT UPPER LEVEL SUPPORT. VFR CONDITIONS ARE EXPECTED AT MOST TAF SITES...EXCEPT FOR BRIEF PERIODS OF MVFR/IFR CONDITIONS ASSOCIATED WITH ANY SHOWER/THUNDERSTORM ACTIVITY. KJAC COULD BE AFFECTED AFTER 03Z FRIDAY WHERE A SIGNIFICANT MVFR AREA COULD DEVELOP AS MORE STRATIFORM PRECIP DEVELOPS. WILL KEEP VFR CONDITIONS FOR NOW...AND TACKLE THIS QUESTION MORE WITH THE EVENING TAF RELEASE. && .FIRE WEATHER... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY. WITH INCREASED CLOUD COVER TODAY...HUMIDITY WILL BE SLIGHTLY HIGHER TODAY THAN WAS EXPERIENCED ON WEDNESDAY. HOWEVER...SOME AREAS WILL STILL BE IN THE LOW TO MID TEENS...ESPECIALLY ACROSS THE CENTRAL AND EASTERN BASINS. WIND WILL BECOME GUSTY IN THE AFTERNOON HOURS THE NEXT COUPLE OF DAYS...ESPECIALLY ACROSS SWEETWATER AND NATRONA COUNTIES. ERRATIC AND STRONGER WIND WILL BE POSSIBLE WITH THUNDERSTORM ACTIVITY. AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE NEXT COUPLE OF DAYS. A STRONGER TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE AREA ON SATURDAY...BRINGING COOLER TEMPERATURES AND WIDESPREAD SHOWER ACTIVITY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BRANHAM LONG TERM...WM AVIATION...BRAUN FIRE WEATHER...BRANHAM
Hazardous weather outlook, May 16, 5:00 AM MDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT THU MAY 16 2013 WYZ001>020-022>030-171200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT THU MAY 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. LOCALIZED VERY HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS. ALSO...RIVERS AND STREAMS WILL CONTINUE TO RISE AS THE RAPID MELTING OF THE MOUNTAIN SNOWPACK CONTINUES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL COVER MUCH OF CENTRAL AND WESTERN WYOMING. A FEW OF THESE STORMS COULD BE QUITE STRONG. SATURDAY...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE AREA. SUNDAY AND MONDAY...A MUCH COLDER STORM SYSTEM MAY DEVELOP OVER THE ROCKIES POSSIBLY SPREADING AN UPSLOPE RAIN EVENT TO CENTRAL WYOMING WITH SNOW IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER INCLUDING HAIL OF ANY SIZE...WINDS GREATER THAN 45 MPH...RAIN TOTALS OVER A HALF AN INCH...ANY FLOODING...AS WELL AS ANY CREEKS OR STREAMS THAT ARE BANKFULL OR RISING FAST. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:22 PM MDT | Special Weather Statement | RIW | Johnson | 38 min |
| May 16, 4:55 PM MDT | Special Weather Statement | RIW | Johnson | 50 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.